MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products mpis-401-10.0-sc-nt-sst; cxi-4.0-35-90-p-ns-0; cmw-14-300-12g; mpis-401-pedal-nt-u-sst; jcd5.0-35-20; pwa-35-260.Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a safe-t-j rosen catheter exchange wire guide was used in an unknown patient for an angioplasty on (b)(6) 2019.The user reports, ¿a patient came back in with sepsis¿.The infection was identified as streptococcus agalactiae group b, requiring treatment with antibiotics.As reported, there were several other cook devices used in the initial procedure and are captured under the following report reference numbers: 1820334-2019-01171, 1820334-2019-01172 (this report), 1820334-2019-01173, 1820334-2019-01174, 1820334-2019,01175, 1820334-2019-01176, 1820334-2019-01177.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation - evaluation: reviews of the device history record, device history record, documentation, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the documentation, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has concluded that appropriate controls are in place to address the reported failure mode prior to distribution.It should be noted that an ifu is not provided with this device.Based on the information provided and no product returned, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8598099
Report Number1820334-2019-01172
Device Sequence Number13955982
Product Code DXQ
UDI-Device Identifier00827002012646
UDI-Public(01)00827002012646(17)240314(10)9554026
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-180-1.5-ROSEN
Device Lot Number9554026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;